Alert archive / North Carolina / River Flood Warnings in 2011

River Flood Warning 1, NWS Raleigh, NC

March 6, 2011Davidson County, Davie County, North Carolina

NWS Raleigh, NC issued this river flood warning at Mar 6, 2011, 7:39 PM EST for Davidson County, Davie County, North Carolina. It took effect at Mar 7, 2011, 10:48 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2011, 7:39 PM EST (00:39 UTC)
In effect from
Mar 7, 2011, 10:48 AM EST
Expired
Mar 7, 2011, 10:56 PM EST
In force
12 hr
Issued by
NWS Raleigh, NC
Flood severity
Minor

Counties Davidson County, NC, Davie County, NC

The radar

The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yadkin River at Yadkin College (YADN7).

Action stage
17 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WGUS42 KRAH 070039
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
739 PM EST SUN MAR 6 2011


...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC057-059-071239-
/O.NEW.KRAH.FL.W.0001.110307T1627Z-110309T0445Z/
/YADN7.1.ER.110307T1627Z.110308T0600Z.110308T1645Z.NO/
739 PM EST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR THE YADKIN RIVER AT YADKIN COLLEGE.
* FROM MONDAY MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 PM SUNDAY THE STAGE WAS 4.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 22.8 FEET BY EARLY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY AFTERNOON.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    MON   TUE   WED   THU   FRI

YADKIN RIVER
 YADKIN COLLEGE   18   4.8 SUN 07 PM   14.8  21.8   4.9   2.1   2.0      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
5 follow-up statements
935 
WGUS82 KRAH 070752
FLSRAH

FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
252 AM EST MON MAR 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...

  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE 
  COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC057-059-071952-
/O.CON.KRAH.FL.W.0001.110307T1627Z-110309T0445Z/
/YADN7.1.ER.110307T1627Z.110308T0600Z.110308T1645Z.NO/
252 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* FROM THIS MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 2:00 AM MONDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 22.8 FEET AFTER MIDNIGHT tonight. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE tuesday MORNING.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    MON   TUE   WED   THU   FRI   

YADKIN RIVER
 YADKIN COLLEGE   18  13.0 MON 02 AM  14.9  21.8   4.9   2.1   2.0      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45


$$
073 
WGUS82 KRAH 071112
FLSRAH

FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
612 AM EST MON MAR 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC057-059-072312-
/O.EXT.KRAH.FL.W.0001.110307T1548Z-110309T0445Z/
/YADN7.1.ER.110307T1548Z.110308T0600Z.110308T1645Z.NO/
612 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* FROM THIS MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  5:00 AM MONDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 22.8 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY NOON TUESDAY.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    MON  TUE   WED   THU   FRI   

YADKIN RIVER
 YADKIN COLLEGE   18  14.9 MON 05 AM  16.0  21.8  4.9   2.1   2.0      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
348 
WGUS82 KRAH 071626
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1126 AM EST MON MAR 7 2011



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC057-059-080426-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-110308T2105Z/
/YADN7.1.ER.110307T1749Z.110308T0000Z.110308T0905Z.NO/
1126 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 11:00 AM MONDAY THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 19.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 18.0 FEET...AGRICULTURAL LANDS ON BOTH BANKS BEGIN TO 
  FLOOD

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    TUE   WED   THU   FRI   SAT

YADKIN RIVER
 YADKIN COLLEGE   18  17.0 MON 11 AM  16.5   4.5   2.3   2.0   1.8


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
233 
WGUS82 KRAH 072033
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EST MON MAR 7 2011



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


&&

NCC057-059-080833-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-110308T1400Z/
/YADN7.1.ER.110307T2111Z.110308T0000Z.110308T0200Z.NO/
333 PM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR THE YADKIN RIVER AT YADKIN COLLEGE.
* AT  3:00 PM MONDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 18.4 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 18.0 FEET...AGRICULTURAL LANDS ON BOTH BANKS BEGIN TO 
  FLOOD

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    TUE   WED   THU   FRI   SAT

YADKIN RIVER
 YADKIN COLLEGE   18  17.8 MON 03 PM  10.9   5.3   3.4   3.2   2.9


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
099 
WGUS82 KRAH 080356
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1056 PM EST MON MAR 7 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


&&

NCC057-059-080426-
/O.CAN.KRAH.FL.W.0001.000000T0000Z-110308T1312Z/
/YADN7.1.ER.110307T2050Z.110307T2345Z.110308T0211Z.NO/
1056 PM EST MON MAR 7 2011

THE FLOOD WARNING IS CANCELLED FOR THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 10:00 PM MONDAY THE STAGE WAS 17.7 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT  9:11 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.3 FEET BY WEDNESDAY
  MORNING.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    TUE   WED   THU   FRI   SAT

YADKIN RIVER
 YADKIN COLLEGE   18  17.7 MON 10 PM   6.0   5.3   3.9   3.6   3.3


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Mar 6, 7:00 PM EST, 39 minutes earlier.

Area forecast discussion, Mar 6, 7:00 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EST SUN MAR 6 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PUSH SLOWLY
EAST THROUGH CENTRAL NORTH CAROLINA THIS EVENING. BEHIND THE
FRONT...HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST TONIGHT AND
MONDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 630 PM...

A SHORT FUSED TORNADO WATCH WILL BE ISSUED FOR OUR NORTHERN AND
CENTRAL COASTAL PLAIN. THE MAIN THREAT REMAINS TO BE DAMAGING WIND
GUSTS BUT AN ISOLATED TORNADO IS STILL POSSIBLE UNTIL THE COLD FRONT
PUSHES THROUGH. THE LOW LEVEL WINDS HAVE BACKED TO SE WITH THE
DEVELOPMENT OF A MESO-LOW NEARING WILSON AT 630 PM. THE COLD FRONT
WILL BE MOVING EAST THROUGH THESE COUNTIES UNDER THE WATCH BY 730 OR
800 PM... AND WE WILL LIKELY BE ABLE TO CANCEL THE TORNADO WATCH
WHEN THAT OCCURS.

OTHERWISE... STRONG CAA WILL OCCUR JUST AFTER THE FRONTAL PASSAGE.
THE SKIES WILL CLEAR RAPIDLY BY LATE EVENING. LOWS BY DAYBREAK
AROUND FREEZING.
&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 315 PM SUNDAY...

SURFACE HIGH PRESSURE BUILDS IN AND CONTINUES OVER CENTRAL NORTH
CAROLINA INTO WEDNESDAY. A RELATIVELY WEAK MID-LEVEL TROUGH MOVES
THROUGH CENTRAL NORTH CAROLINA EARLY MONDAY...WITH ANOTHER TO FOLLOW
IN THE WEST-SOUTHWEST FLOW ALOFT MONDAY NIGHT. AS THESE TROUGHS PASS
THROUGH...A 100-110KT 250MB JET LIFTS GRADUALLY NORTH ACROSS CENTRAL
NORTH CAROLINA MONDAY NIGHT AND TUESDAY...WHICH COULD HELP TO
SUPPORT SOME MID- AND UPPER-LEVEL CLOUDS AS BOTH THE NAM AND THE GFS
PROVIDE FOR DECENT UPPER-LEVEL MOISTURE AT TIMES ESPECIALLY FROM
LATE MONDAY THROUGH TUESDAY. THERE SHOULD BE LITTLE OR NO THREAT OF
PRECIPITATION UNDER SURFACE HIGH PRESSURE WITH PRECIPITABLE WATER
VALUES AT OR BELOW A HALF-INCH UNTIL WEDNESDAY...IN A GENERAL 850MB
THETA-E TROUGH ACCOMPANIED BY 850MB SUBSIDENCE AND STABLE BUFR
SOUNDINGS. PRIMARY CONCERNS THROUGH WEDNESDAY WILL BE CLOUDS AND
THEIR EFFECTS ON TEMPERATURE.

1000-850MB THICKNESSES FOR MONDAY WOULD ONLY SUGGEST LOWER TO MID
50S BUT WITH MODEST MIXING AND A DRY AIR MASS WITH DECENT SUN
EXPECTED...WILL FORECAST HIGHS CLOSE TO GUIDANCE IN THE UPPER 50S TO
LOWER 60S. MAV AND MET MOS GUIDANCE DIVERGENCE FOR TUESDAY AND THE
DEGREE OF HIGH CLOUDS OR AT LEAST THEIR OPAQUENESS IS SOMEWHAT IN
QUESTION EAST OF THE MID-LEVEL RIDGE AXIS AND WITH THE JET
CONTINUING TO LIFT NORTH. BETTER POTENTIAL FOR PERIODS OF OPAQUE
HIGHER CLOUDS LIKELY TOWARD THE VIRGINIA BORDER AND WILL FORECAST
HIGHS TUESDAY IN THE MID TO UPPER 50S ALONG AND BASICALLY NORTH OF
U.S. 64...IN THE LOWER 60S IN THE SOUTHWEST PIEDMONT...SANDHILLS...
AND SOUTHERN COASTAL PLAIN. OVERNIGHT LOWS MONDAY NIGHT FROM 30 TO
35 SHOULD WARM TO A RANGE MAINLY FROM 35 TO 40 AS BOTH THE NAM AND
GFS SUGGEST AN EASTERLY LOW-LEVEL FLOW SHOULD ADVECT IN ENOUGH
BOUNDARY LAYER MOISTURE TO SUPPORT LOW CLOUDS LATE TUESDAY NIGHT...
UNDERNEATH ANY HIGH CLOUDS AS THE MID-LEVEL RIDGE AXIS MOVES EAST
EARLY WEDNESDAY MORNING.

GOOD 850MB THETA-E ADVECTION TAKES PLACE WEDNESDAY WITH INCREASING
UPPER DIFFLUENCE WEST OF THE DEPARTING RIDGE AXIS ALOFT.
PRECIPITABLE WATER VALUES INCREASE QUICKLY TO NEAR 1.2 INCHES IN THE
WESTERN PIEDMONT BY 00Z THURSDAY AS 925MB WINDS IN THAT AREA
INCREASE FROM THE SOUTHWEST TO 30 TO 35KT. AS THE OVERALL AIR MASS
MOISTENS...BROAD LIFT INCREASES AS A MID-LEVEL SHORTWAVE MOVES INTO
THE WESTERN PIEDMONT LATE IN THE DAY. BOTH THE NAM AND THE GFS
PROVIDE FOR MEASURABLE RAIN IN THE FAR WESTERN PIEDMONT BY 00Z
THURSDAY...AND EVEN THE POTENTIAL FOR LIGHT PRECIPITATION TOWARD
U.S. 1 BY SUNSET WEDNESDAY. FOR THIS FORECAST...WILL INCREASE THE
SPEED OF THE ONSET OF HIGH CHANCE TO LIKELY POPS TOWARD THE YADKIN
RIVER FOR LATE WEDNESDAY AFTERNOON BASED ON THE ABOVE METEOROLOGICAL
PARAMETERS...A TREND UPWARD ON MEX MOS GUIDANCE...AND QPF ON THE 12Z
NAM...GFS...AND ECMWF MODELS. UNDER CLOUDS AND APPROACHING
PRECIPITATION...HIGHS MAY STRUGGLE TO GET OUT OF THE LOWER 50S IN
THE TRIAD...RISING TO AROUND 60 TO THE LOWER 60S MUCH OF THE
SANDHILLS AND THE COASTAL PLAIN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 315 PM SUNDAY...

FRONTAL ZONE CONTINUES TO BE FORECAST TO MOVE INTO CENTRAL NORTH
CAROLINA OVERNIGHT WEDNESDAY INTO THURSDAY...AND ITS SLOW MOTION AND
INCREASING MOISTURE...WITH PRECIPITABLE WATER VALUES CURRENTLY
FORECAST TO RISE TO 1.25 TO 1.5 INCHES ON THE GFS BY 12Z
THURSDAY...SHOULD RESULT IN AT LEAST NUMEROUS SHOWERS FOR CENTRAL
NORTH CAROLINA BY THURSDAY MORNING AS THE FRONT MOVES SLOWLY FROM
WEST TO EAST. COMPLICATING THIS FORECAST WILL BE THE PRESENCE OF A
SURFACE LOW...WHICH ESSENTIALLY ALL OF THE LONG-TERM GUIDANCE SHOWS
DEVELOPING TOWARD THE SOUTHERN PORTION OF THE FRONT AND MOVING
ACROSS CENTRAL NORTH CAROLINA DURING THE DAY THURSDAY. THE GFS HAS
BETTER INSTABILITY THAN THE ECMWF...TO -3C ON LIFTED INDICES
THURSDAY AFTERNOON...WHILE THE LOW-LEVEL FLOW OF THE ECMWF IS
STRONGER AND MORE BACKED...WITH THE MID-TROUGH MORE NEGATIVELY
TILTED. THERE IS ENOUGH ELEVATED INSTABILITY ON GFS BUFR SOUNDINGS
WEDNESDAY NIGHT TO SUPPORT A SLIGHT CHANCE OF THUNDER IN THE WESTERN
PIEDMONT...BUT THE BETTER CHANCE OF THUNDER SHOULD COME THURSDAY AS
THE COLD FRONT APPROACHES AND THE SURFACE WAVE MOVES THROUGH. SHOULD
THE CONSENSUS OF THE GUIDANCE VERIFY...THERE WOULD BE ANOTHER CHANCE
OF SOME LOCALLY HEAVY RAIN...THOUGH PRIMARILY AN URBAN
CONCERN...ALONG WITH A THREAT OF AT LEAST STRONG THUNDERSTORMS.
CURRENTLY PLAN TO NOTE VERY BRIEFLY IN THE HWO THESE THREATS.

FOLLOWING THE PASSAGE OF THE FRONT AND THE MID-LEVEL TROUGH FROM
LATE THURSDAY INTO EARLY FRIDAY...MODEST RIDGING ALOFT BUILDS INTO
THE REGION. ANOTHER MID-LEVEL TROUGH LIKELY TO STAY JUST NORTH OF
THE CAROLINAS SHOULD HELP...WITH THE SUBSIDENCE BEHIND IT...TO PUSH
A DRY COLD FRONT THROUGH CENTRAL NORTH CAROLINA SATURDAY NIGHT INTO
EARLY SUNDAY GIVEN CURRENT LONG-TERM GUIDANCE TIMING. WITH THE
TROUGH FORECAST EVEN BY THE STRONGEST GUIDANCE TO STAY JUST TO OUR
NORTH...AND SURFACE RIDGING EXTENDING ACROSS THE GULF...MOISTURE
SHOULD FIND IT DIFFICULT TO RETURN THIS FAR NORTH AND EAST THROUGH
THE WEEKEND. THE GFS OUT THAT FAR SHOWS PRECIPITABLE WATER VALUES
ONLY RISING JUST ABOVE A HALF-INCH AT BEST BY THE END OF THE DAY
SUNDAY. TEMPERATURES SHOULD BE WITHIN A COUPLE OF CATEGORIES OF
NORMAL EACH PERIOD...COOLEST FRIDAY AND FRIDAY NIGHT BEHIND THE
FIRST...STRONGER COLD FRONT...WARMEST AHEAD OF THE FRONTS THURSDAY
ESPECIALLY TOWARD THE SANDHILLS AND COASTAL PLAIN AND AGAIN
SATURDAY.

&&

.AVIATION /00Z MONDAY THROUGH SATURDAY/...
AS OF 704 PM SUNDAY...

24-HR TAF PERIOD:

THE COLD FRONT HAD PUSHED THROUGH ALL OUR TAF SITES AS OF 00Z/THIS
EVENING. THE SHOWERS AND LINE OF CB WILL CONTINUE TO PUSH EAST AND
AWAY FROM THE COASTAL PLAIN THROUGH MID EVENING. WINDS HAVE SHIFTED
TO THE NW AT 10-20KT WITH A FEW GUSTS TO NEAR 25 KT BEHIND THE COLD
FRONT. THE CIGS HAVE LIFTED INTO THE VFR RANGE AND THE SKIES WILL
GRADUALLY CLEAR BY LATE EVENING FROM THE WEST.

VFR CONDITIONS ARE EXPECTED LATER TONIGHT THROUGH MONDAY AND INTO
TUESDAY... WITH LIGHT WINDS AS HIGH PRESSURE WILL BUILD OVER NC.

LOOKING AHEAD:

HIGH PRESSURE WILL BEGIN TO SHIFT OFFSHORE TUE NIGHT...SETTING UP A
SOUTHERLY RETURN FLOW...AND ALLOWING FOR MVFR/IFR (AND PERHAPS LIFR)
CEILINGS EVERYWHERE BY 06-12Z WED. SUB-VFR CEILINGS SHOULD MIX OUT
AND BECOME VFR WITH DIURNAL HEATING/MIXING BY WED AFTERNOON. EXPECT
MVFR/IFR AND PERHAPS LIFR CEILINGS TO RETURN AGAIN WED NIGHT IN
ASSOC/W WARM ADVECTION AHEAD OF AN APPROACHING COLD FRONT. ADVERSE
AVIATION CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE DAY THU IN
ASSOC/W A WIDESPREAD SHOWERS AS A COLD FRONT CROSSES THE AREA. VFR
CONDITIONS WILL RETURN IN THE WAKE OF THE FRONT THU NIGHT/FRI.
-VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...BADGETT/VINCENT
Hazardous weather outlook, Mar 6, 7:37 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EST SUN MAR 6 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-080045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
737 PM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE
WEDNESDAY NIGHT AND ESPECIALLY THURSDAY ALONG AND AHEAD OF ANOTHER
COLD FRONT AND LOW PRESSURE SYSTEM THAT WILL AFFECT THE AREA.

BADGETT

In the hours before

Local storm report, Mar 6, 6:04 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     6 SSE CLINTON           34.92N  78.29W
03/06/2011                   SAMPSON            NC   911 CALL CENTER

            2 TREES DOWN

&&

EVENT NUMBER RAH1100269

KC
Local storm report, Mar 6, 6:26 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FUNNEL CLOUD     1 SSE STANTONSBURG      35.59N  77.81W
03/06/2011                   WILSON             NC   911 CALL CENTER

&&

EVENT NUMBER RAH1100270

KC
Local storm report, Mar 6, 6:29 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     FUNNEL CLOUD     5 SE WILSON             35.68N  77.87W
03/06/2011                   WILSON             NC   911 CALL CENTER

&&

EVENT NUMBER RAH1100271

KC
Special weather statement, Mar 6, 6:32 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EST SUN MAR 6 2011

NCZ011-028-070030-
EDGECOMBE-HALIFAX-
632 PM EST SUN MAR 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE
COUNTIES THROUGH 730 PM EST...

AT 632 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HALIFAX TO 10 MILES WEST OF
MACCLESFIELD...OR ALONG A LINE EXTENDING FROM GARYSBURG TO 10 MILES
SOUTH OF ROCKY MOUNT...MOVING EAST AT 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TARBORO...AND...
PINETOPS...SCOTLAND NECK...AND...PRINCEVILLE...SPEED...AND...HOBGOOD.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST SUNDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3608 7731 3600 7739 3591 7734 3582 7735
      3579 7748 3568 7765 3580 7776 3582 7775
      3587 7783 3642 7759 3640 7755 3632 7757
      3632 7745 3626 7741 3624 7737 3621 7738
      3617 7728 3611 7724
TIME...MOT...LOC 2332Z 287DEG 38KT 3637 7749 3578 7774

23
Local storm report, Mar 6, 6:47 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     2 SE ARCOLA             36.25N  77.96W
03/06/2011                   HALIFAX            NC   911 CALL CENTER

            1 TREE DOWN HWY 43 JUST NORTH OF 561

&&

EVENT NUMBER RAH1100272

KC
Local storm report, Mar 6, 7:11 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TORNADO          1 SSE STANTONSBURG      35.59N  77.81W
03/06/2011                   WILSON             NC   PUBLIC

            PUBLIC REPORTED A TORNADO WHICH DISPLACED SOME FARM
            EQUIPMENT APPROX 30 FT AND CAUSED SHINGLE DAMAGE TO A
            NEIGHBORING HOME.

&&

EVENT NUMBER RAH1100273

KC

Nearby

River Flood Warnings in North Carolina, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.